Alert archive / Georgia / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 232, NWS Charleston, SC

December 30, 2007Liberty County, McIntosh County, Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Dec 30, 2007, 8:57 PM EST for Liberty County, McIntosh County, Georgia. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 30, 2007, 8:57 PM EST (01:57 UTC)
Expired
Dec 30, 2007, 9:30 PM EST
In force
33 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Liberty County, GA, McIntosh County, GA

The radar

The Jacksonville radar (KJAX), 118 km from the middle of the area, began a volume at 01:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 2.0 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2007-12-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 310 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2007-12-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 202 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
310 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
638 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
202 m²/s²
0-3 km storm-relative helicity
201 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCHS 310157
SVRCHS
GAC179-191-310230-
/O.NEW.KCHS.SV.W.0232.071231T0157Z-071231T0230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
857 PM EST SUN DEC 30 2007

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EXTREME SOUTHEASTERN LIBERTY COUNTY IN SOUTHEAST GEORGIA...
  MCINTOSH COUNTY IN SOUTHEAST GEORGIA...

* UNTIL 930 PM EST

* AT 855 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM SOUTH NEWPORT TO MERIDIAN TO   
  8 MILES WEST OF DARIEN...MOVING EAST AT 40 MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
  SOUTH NEWPORT...EULONIA...
  MERIDIAN...VALONA...
  DARIEN...
  SAPELO ISLAND...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024.

LAT...LON 3140 8158 3146 8149 3165 8140 3166 8113
      3156 8117 3156 8120 3155 8125 3155 8118
      3154 8117 3148 8119 3132 8133 3130 8144
TIME...MOT...LOC 0157Z 271DEG 37KT 3162 8137 3145 8137
          3135 8155

$$
3 follow-up statements
000 
WWUS52 KCHS 310206
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
906 PM EST SUN DEC 30 2007

GAC179-191-310230-
/O.CON.KCHS.SV.W.0232.000000T0000Z-071231T0230Z/
MCINTOSH GA-LIBERTY GA-
906 PM EST SUN DEC 30 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EST
FOR EXTREME SOUTHEASTERN LIBERTY AND MCINTOSH COUNTIES...

AT 904 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM SHELLMAN BLUFF TO VALONA TO 
DARIEN...MOVING EAST AT 40 MPH.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3140 8156 3150 8138 3163 8136 3166 8113
      3156 8117 3156 8120 3155 8125 3155 8118
      3154 8117 3148 8119 3132 8133 3130 8143
TIME...MOT...LOC 0206Z 270DEG 37KT 3163 8129 3146 8129
          3137 8147

$$
000 
WWUS52 KCHS 310216
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
916 PM EST SUN DEC 30 2007

GAC179-191-310230-
/O.CON.KCHS.SV.W.0232.000000T0000Z-071231T0230Z/
MCINTOSH GA-LIBERTY GA-
916 PM EST SUN DEC 30 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EST
FOR EXTREME SOUTHEASTERN LIBERTY AND EASTERN MCINTOSH COUNTIES...

AT 913 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 11 MILES NORTH OF SAPELO ISLAND TO SAPELO ISLAND TO 
ASHINTILLY...MOVING EAST AT 40 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
CARNIGAN...DARIEN...MERIDIAN...RIDGEVILLE...SAPELO ISLAND AND VALONA.

REPORT ANY SEVERE WEATHER OR STORM RELATED DAMAGE TO LOCAL EMERGENCY
MANAGEMENT OR LAW ENFORCEMENT OFFICIALS AND ASK THEM TO IMMEDIATELY
RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHARLESTON.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3139 8151 3153 8130 3163 8130 3166 8114
      3156 8117 3156 8120 3155 8125 3155 8118
      3154 8117 3148 8119 3132 8133 3130 8143
TIME...MOT...LOC 0216Z 270DEG 37KT 3163 8116 3148 8121
          3137 8136

$$
000 
WWUS52 KCHS 310229
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
928 PM EST SUN DEC 30 2007

GAC179-191-310238-
/O.EXP.KCHS.SV.W.0232.000000T0000Z-071231T0230Z/
MCINTOSH GA-LIBERTY GA-
928 PM EST SUN DEC 30 2007

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHEASTERN LIBERTY
AND EASTERN MCINTOSH COUNTIES WILL EXPIRE AT 930 PM EST...

AT 927 PM EST...RADAR INDICATED THAT THE SEVERE THUNDERSTORM WHICH 
PROMPTED THE WARNING HAD MOVED INTO THE ATLANTIC...THUS THE SEVERE 
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.

GUSTY WINDS TO 45 MPH AND HEAVY RAIN ARE STILL POSSIBLE ALONG THE 
IMMEDIATE COAST FROM SAPELO ISLAND TO THE MOUTH OF THE ALTAMAHA 
RIVER THROUGH 945 PM.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND 
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE 
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO 
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3139 8151 3153 8130 3163 8130 3166 8114
      3156 8117 3156 8120 3155 8125 3155 8118
      3154 8117 3148 8119 3132 8133 3130 8143
TIME...MOT...LOC 0228Z 270DEG 37KT 3163 8101 3148 8107
          3137 8122

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 30, 6:45 PM EST, 2 hours 12 minutes earlier.

Area forecast discussion, Dec 30, 6:45 PM EST, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
645 PM EST SUN DEC 30 2007

.SYNOPSIS...
A COLD FRONT WILL PASS OFF THE COAST TONIGHT WITH HIGH PRES
EXPECTED MON. ANOTHER STRONGER COLD FRONT WILL RACE THROUGH THE
AREA ON TUE...FOLLOWED BY A MUCH COLDER AIRMASS FOR THE MIDDLE TO
END OF THE WEEK.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
AS OF 3 PM...A FRONTAL BOUNDARY IS STILL WELL W OF THE AREA...WITH
A COUPLE OF AREAS OF LOW PRESSURE ALONG IT. LOOKS LIKE THE SRN
MOST LOW OVER CENTRAL GA WILL STRENGTHEN AS IT MOVES NE THROUGH
THE SC MIDLANDS LATER TODAY AS A STRONG UPPER TROUGH OVER THE MID-
MISSISSIPPI VALLEY MOVES E. THE BULK OF THE RAIN TODAY HAS BEEN
ACROSS OUR INLAND AREAS AS EXPECTED. THINK IT WILL TAKE A WHILE
UNTIL THE AFOREMENTIONED LOW PRES PULLS NE OF THE AREA ALLOWING
THE COLD FRONT TO SWEEP EWD THROUGH THE AREA WITH IT/S LEFTOVER
PRECIP SHIELD AND PUSH OFFSHORE BY DAYBREAK MON. WITH THE BEST
DYNAMICS PULLING NE AWAY FROM THE AREA OVERNIGHT...WILL KEEP THE
HIGHEST POPS ACROSS NWRN AREAS WITH THE LOWEST RAIN CHANCES ACROSS
SERN AREAS. WILL STILL KEEP IN SLGT CHC OF THUNDER FOR THE EVE
HOURS WITH SOME RESIDUAL INSTABILITY BUT THUNDER PROSPECTS WILL
DIMINISH QUICKLY THIS EVE. EXPECT CLEARING SKIES FROM W TO E LATE
TONIGHT. TEMPS WILL HAVE A LATE DROP OFF BUT EVENTUALLY END UP IN
THE LOW/MID 40S WELL INLAND TO LOWER TO MID 50S NEAR THE COAST.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
HIGH PRESSURE RETURNS ON MON WITH PARTLY CLOUDY SKIES AND DRY
CONDITIONS EXPECTED. WITH A LACK OF COLD AIR ADVECTION HIGHS WILL
REMAIN ABOVE NORMAL WITH UPPER 60S AWAY FROM THE BEACHES.

&&

.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
A MUCH COLDER AIRMASS WILL BEGIN TO AFFECT THE AREA MON NIGHT WITH
LOWS IN THE MID 30S INLAND AND LOWER 40S NEAR THE COAST.
HOWEVER...THE COLDEST AIR WILL NOT COME UNTIL LATER TUE WHEN A
REINFORCING COLD FRONT MOVES THROUGH. WE MAY ACTUALLY SEE FALLING TEMPS
DURING THE DAY TUE. IT WILL ALSO BE VERY BREEZY TUE AFTN. THE
STRONGEST COLD AIR ADVECTION LOOKS TO HOLD OFF UNTIL TUE NIGHT
WHEN THE UPPER TROUGH PUSHES THROUGH. EXPECT TEMPS TO DROP INTO
THE 20S EVERYWHERE BUT THE IMMEDIATE COAST WITH MIN WIND CHILLS IN
THE TEENS MOST LOCALES.

THE VERY COLD AIRMASS WILL LINGER OVER THE AREA WED WITH HIGHS
LIKELY NOT GETTING OUT OF THE 40S. A VERY SLOW MODIFICATION TREND
BEGINS THU...WITH TEMPS GETTING BACK TO NEAR NORMAL OVER THE
WEEKEND. THE COLDEST NIGHT LOOKS TO COME WED NIGHT WHEN TEMPS
AROUND 20 DEGREES ARE EXPECTED INLAND...ALTHOUGH WITH LIGHTER
WINDS...WIND CHILL VALUES WILL NOT BE QUITE AS LOW AS TUE NIGHT.

&&

.AVIATION /00Z MONDAY THROUGH FRIDAY/...
BANDS OF SHOWERS AND A FEW TSTMS WILL APPROACH FROM THE SW THROUGH
EARLY TONIGHT AHEAD OF A COLD FRONT. MAINLY VFR CONDITIONS WITH
OCNL SHRA AND TSRA TO AFFECT THE TERMS UNTIL FROPA AROUND 07Z MON.
MAY EVEN SEE SOME MVFR FOG AROUND THE TIME OF FROPA UNTIL SOME DRIER
AIR BEGINS TO FILTER IN FROM THE W. VFR WX WILL THEN RETURN FOR
THE REMAINDER OF THE TAF PERIOD.

WINDS AT 2K FT ARE 25-35 KT INTO MONDAY MORNING...THUS HAVE
MAINTAINED WIND SHEAR AT BOTH KCHS AND KSAV THROUGH 13Z...WHEN
LOW-LEVEL WIND FIELDS DROP OFF CONSIDERABLY.

EXTENDED AVIATION OUTLOOK...VFR CONDITIONS WILL PREVAIL THROUGH THE
WEEK. WIND SHEAR WILL BE OF CONCERN TUESDAY INTO WEDNESDAY.

&&

.MARINE...
VISIBLE SATELLITE PICTURES AND RECENT REPORT FROM THE CHARLESTON
PILOT BOAT ABOUT 10 NM OUT OF THE HARBOR INDICATE THAT SEA FOG IS
STILL IMPACTING THE CHARLESTON COUNTY WATERS AND A PORTION OF THE
SRN SC WATERS. VSBYS HAVE BEEN DOWN AS LOW AS NEAR ZERO EVEN AS LATE
AS MID AFTN. HOWEVER...WIND FIELDS ARE CONTINUING TO
INCREASE...INSTABILITY IS ALSO INCREASING AND SHOWERS AND A TSTMS
WILL MOVE ACROSS THE COASTAL WATERS THROUGH THE NIGHT. THIS POINTS
TOWARD A DECREASE IN COVERAGE OF THE SEA FOG...ALONG WITH AN
EVENTUAL INCREASE IN VSBYS. THUS WE WILL LET THE DENSE FOG ADVISORY
EXPIRE AT 4 PM...BUT MAINTAIN MENTION OF PATCHY FOG IN THE MARINE
FCST THROUGH EARLY TONIGHT. THERE IS A SMALL CHANCE THAT FOG
RESULTING FROM RAINFALL THIS EVE COULD DEVELOP OVER LAND AND PUSH
BACK INTO THE NEARSHORE COASTAL WATERS PRIOR TO THE COLD FRONT
MOVING THROUGH BY 09Z...BUT PROBABILITY IS TOO LOW TO INCLUDE IN THE
FCST. AFTER THE FRONTAL PASSAGE THERE IS NO RISK OF ANY FOG THROUGH
THE REMAINDER OF THE FCST PERIOD.

SWLY LOW LEVEL JET WILL AFFECT THE WATERS THE FIRST PART OF
TONIGHT...WITH SHIFTING WINDS TO THE W AND NW WITH THE COLD FRONT
OVERNIGHT WITH MODEST CAA SETTING IN LATE. STRONGEST LOW LEVEL WINDS
ARE EARLY TONIGHT...ENOUGH TO ALLOW FOR SEAS TO REACH 6 FT ON THE
OUTER GA WATERS AND THE NRN MOST SC WATERS. SCA/S ARE ALREADY IN
PLACE AND WILL REMAIN FOR THESE WATERS THROUGH LATE TONIGHT. NO
OTHER HEADLINES NECESSARY...ALTHOUGH STILL KEEPING A CLOSE WATCH ON
CHARLESTON HARBOR WINDS WHICH MAY REACH 20 KT FOR A FEW HOURS AND
THUS A REQUIRED SCA. FOR NOW THOUGH WILL KEEP WINDS AT 15-20 KT FOR
AMZ330 TONIGHT.

RELATIVELY TRANQUIL CONDITIONS DEVELOPING ON MONDAY AS HIGH PRES
MOVES IN FROM THE W...AS MODERATE NNW WINDS IN THE MORNING SHIFT TO
LIGHT E AND SE DURING THE AFTN. SEAS WILL FALL BELOW 3 OR 4 FT BY
AFTN. FOR MONDAY NIGHT...THE FRONTAL BOUNDARY WILL HAVE STALLED
ACROSS THE WATERS NOT FAR TO THE SE...WITH LOW PRES TO FORM ON THE
FRONT E OF THE MARINE AREA. THIS WILL ALLOW FOR WINDS TO VEER AROUND
TO THE SW AND W THROUGH THE NIGHT WITH A GRADUAL INCREASE IN
SPEEDS.

CONDITIONS GO QUICKLY DOWNHILL ON TUESDAY AS THE LOW DEEPENS TO THE
NE AND AN ARCTIC COLD FRONT MOVES THROUGH IN THE AFTN. AN ANOMALOUS
1045 MB HIGH MOVES INTO THE CENTRAL STATES IN WAKE OF THE FRONT AND
BUILDS RAPIDLY E AND SE. THIS SETS THE STAGE FOR GALE CONDITIONS
OVER MOST IF NOT ALL OF THE COASTAL WATERS STARTING LATE
TUESDAY...AND CONTINUING INTO AT LEAST WEDNESDAY. GALE WATCHES WILL
LIKELY BE NECESSARY MONDAY MORNING.

WNA GUIDANCE CONTINUES TO LOOK UNDERDONE ON SEAS GIVEN GALE FORCE
WINDS. WE HAVE THUS RELIED MORE ON LOCAL GUIDANCE WHICH SUGGEST
EASILY 10-12 FT ON THE OUTER GA WATERS...AND PERHAPS A FOOT OR SO
HIGHER CLOSER TO THE COAST DURING THE TUESDAY AND WEDNESDAY TIME
PERIOD.

CONDITIONS WILL IMPROVE SOMEWHAT THURSDAY AND FRIDAY AS STRONG HIGH
PRES TO THE N SHIFTS E. HOWEVER...STILL LOOKS LIKE SOME PINCHING OF
THE PRES GRADIENT AS A COASTAL TROUGH DEVELOPS. THAT ALONG WITH
FAVORABLE NELY FETCH WILL LIKELY ALLOW SEAS TO REMAIN ELEVATED AND
SCA/S MAY STILL BE NECESSARY.

LAKE WINDS...STILL LOOKS LIKE IT WILL BE A BORDERLINE SITUATION FOR
A LAKE WIND ADVISORY ON LAKE MOULTRIE TONIGHT. BUT THE FRONTAL
PASSAGE HAS BEEN DELAYED A LITTLE FROM EARLIER THINKING...THUS THE
COLDER AIR IS NOT AS STRONG AS EARLIER ANTICIPATED. AND ONCE THE
COLDER AIR DOES START MOVING IN...WIND FIELDS ARE SLOWLY
DIMINISHING. THEREFORE WILL CAP WINDS AT 15 TO 20 KT TONIGHT ON LAKE
MOULTRIE AND NOT ISSUE A LAKE WIND ADVISORY AT THIS TIME. WILL
CONTINUE TO MONITOR.

CONDITIONS STILL LOOK FAVORABLE FOR A LAKE WIND ADVISORY ON LAKE
MOULTRIE FOR THE PERIOD TUESDAY THROUGH AT LEAST WEDNESDAY...AS VERY
COLD AIR MOVES ACROSS THE WARM LAKE WATERS. WILL INCLUDE AS A
HEADLINE IN THE RECREATIONAL FCST AND MAINTAIN MENTION IN THE HWO.

&&

.FIRE WEATHER...
MUCH LOWER RH VALUES WILL OCCUR MONDAY THROUGH FRIDAY AS A MUCH
COOLER AND DRIER AIRMASS MOVES INTO THE REGION...WITH THE CAUSE
FOR MOST CONCERN ON TUE AND WED WHEN WINDS WILL ALSO BE GUSTY.
WILL INCLUDE MENTION IN OUR HAZARDOUS WX OUTLOOK AND FIRE WX FCST.
A FIRE WEATHER WATCH MAY NEED TO BE ISSUED ON MON FOR AT LEAST TUE
AFTER COORDINATION WITH THE FIRE AGENCIES.

&&

.HYDROLOGY...
RECENT HEAVY RAINFALL AND ADDITIONAL RAINS INTO EARLY TONIGHT HAVE
RESULTED IN A RISE OF RIVER LEVELS IN SOUTHEAST GEORGIA. AS A
RESULT...THE POTENTIAL EXISTS FOR MINOR FLOODING ON THE OHOOPEE
RIVER AT REIDSVILLE STARTING EARLY TUESDAY MORNING...AND THE OGEECHEE
RIVER AT MIDVILLE ON THURSDAY. GIVEN THAT REIDSVILLE IS STILL 3.6
FT BELOW FLOOD STAGE AS OF THIS MORNING WE WILL NOT YET ISSUE A
RIVER FLOOD WARNING...BUT IF THE CURRENT FORECAST HOLDS THEN
EXPECT A RIVER FLOOD WARNING TO BE ISSUED TONIGHT OR EARLY MONDAY.
WE STILL HAVE PLENTY OF TIME REGARDING MIDVILLE...THUS NO NEED FOR
A RIVER FLOOD WARNING AT THIS TIME.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 AM EST MONDAY FOR AMZ374.
     SMALL CRAFT ADVISORY UNTIL 4 AM EST MONDAY FOR AMZ350.

&&

RJB/33
Hazardous weather outlook, Dec 30, 4:29 PM EST, 4 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
429 PM EST SUN DEC 30 2007

GAZ087-088-099>101-114>119-137>141-SCZ040-042>044-047>051-312130-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND JASPER-BEAUFORT-
COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
429 PM EST SUN DEC 30 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

STRONG THUNDERSTORMS...ISOLATED STRONG THUNDERSTORMS PRODUCING
BRIEF WIND GUSTS TO AROUND 50 MPH...SMALL HAIL AND VERY HEAVY
RAIN ARE POSSIBLE THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

WIND CHILLS...BITTERLY COLD WIND CHILLS VALUES IN THE TEENS WILL
OCCUR LATE TUESDAY NIGHT AND WEDNESDAY MORNING WITH TEMPERATURES
IN THE 20S AND WINDS OF 10 TO 15 MPH. ALTHOUGH TEMPERATURES WILL
BE COLDER WEDNESDAY NIGHT AND EARLY THURSDAY MORNING...WINDS WILL
BE MUCH LOWER. HOWEVER...WIND CHILLS IN THE TEENS ARE AGAIN EXPECTED.

FIRE WEATHER...WINDS AND RELATIVE HUMIDITY WILL BE AT OR NEAR CRITICAL
LEVELS TUESDAY AND WEDNESDAY...AND A FIRE WEATHER WATCH MAY BE
NEEDED. RELATIVE HUMIDITY WILL BE NEAR CRITICAL LEVELS
THURSDAY...BUT WITH LESS WINDS

RIVER FLOODING...RECENT HEAVY RAINFALL AND ADDITIONAL RAINS INTO
EARLY TONIGHT WILL ALLOW FOR RIVER LEVELS IN SOUTHEAST GEORGIA TO
CONTINUE RISING. AS A RESULT THE POTENTIAL EXISTS FOR MINOR FLOODING
ON THE OHOOPEE RIVER AT REIDSVILLE STARTING EARLY TUESDAY
MORNING...AND THE THE OGEECHEE RIVER AT MIDVILLE ON THURSDAY.
RIVER FLOOD WARNINGS MAY EVENTUALLY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

SCZ045-312130-
BERKELEY-
429 PM EST SUN DEC 30 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

STRONG THUNDERSTORMS...ISOLATED STRONG THUNDERSTORMS PRODUCING
BRIEF WIND GUSTS TO AROUND 50 MPH...SMALL HAIL AND VERY HEAVY
RAIN ARE POSSIBLE THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

WIND CHILLS...BITTERLY COLD WIND CHILLS VALUES IN THE TEENS WILL
OCCUR LATE TUESDAY NIGHT AND WEDNESDAY MORNING WITH TEMPERATURES
IN THE 20S AND WINDS OF 10 TO 15 MPH. ALTHOUGH TEMPERATURES WILL
BE COLDER WEDNESDAY NIGHT AND EARLY THURSDAY MORNING...WINDS WILL
BE MUCH LOWER. HOWEVER...WIND CHILLS IN THE TEENS ARE AGAIN EXPECTED.

FIRE WEATHER...WINDS AND RELATIVE HUMIDITY WILL BE AT OR NEAR CRITICAL
LEVELS TUESDAY AND WEDNESDAY...AND A FIRE WEATHER WATCH MAY BE
NEEDED. RELATIVE HUMIDITY WILL BE NEAR CRITICAL LEVELS
THURSDAY...BUT WITH LESS WINDS

LAKE WINDS...VERY COLD AIR MOVING ACROSS LAKE MOULTRIE DURING THE
MIDDLE OF THE UPCOMING WEEK WILL LIKELY RESULT IN A LAKE WIND
ADVISORY FROM TUESDAY THROUGH WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ330-350-352-354-374-312130-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
429 PM EST SUN DEC 30 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

SEA FOG...PATCHY DENSE SEA FOG WILL CONTINUE TO IMPACT PARTS OF
THE NEAR SHORE COASTAL WATERS AND CHARLESTON HARBOR THROUGH EARLY
TONIGHT. VISIBILITY IN THE FOG WILL OCCASIONALLY BE LESS THAN 1/4
NAUTICAL MILE. HOWEVER...WITH INCREASING WINDS AND OCCASIONAL
SHOWERS AND A FEW THUNDERSTORMS TO IMPACT THE COASTAL WATERS...THE
FOG WILL CONTINUE TO DISSIPATE. THUS A DENSE FOG ADVISORY IS NOT
NECESSARY.

STRONG THUNDERSTORMS...ISOLATED STRONG THUNDERSTORMS PRODUCING
BRIEF WIND GUSTS TO AROUND 40 KNOTS AND VERY HEAVY RAIN ARE
POSSIBLE THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

GALE FORCE WINDS...GALE FORCE WINDS ARE EXPECTED ACROSS MOST IF
NOT ALL OF THE MARINE AREA FROM LATE TUESDAY OR TUESDAY NIGHT INTO
WEDNESDAY OR WEDNESDAY NIGHT IN THE WAKE OF A STRONG COLD FRONT.
GALE WATCHES WILL BE ISSUED MONDAY...WITH GALE WARNINGS BECOMING
REQUIRED FOR MID WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Dec 30, 6:49 PM EST, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
649 PM EST SUN DEC 30 2007

GAZ137-140-310015-
INLAND MCINTOSH-LONG-
649 PM EST SUN DEC 30 2007

...STRONG THUNDERSTORMS WILL IMPACT LONG COUNTY AND MCINTOSH COUNTY
THROUGH 715 PM EST...

AT 645 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND STRONG
WINDS OF 40 TO 50 MPH.  THIS STORM WAS LOCATED 10 MILES SOUTHWEST OF
LUDOWICI...OR ABOUT OVER JESUP...MOVING EAST AT 30 MPH.

AREAS IN AND AROUND LUDOWICI WILL BE IMPACTED THROUGH 715 PM EST.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
Special weather statement, Dec 30, 6:58 PM EST, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
658 PM EST SUN DEC 30 2007

GAZ114-115-310030-
EVANS-TATTNALL-
658 PM EST SUN DEC 30 2007

...STRONG THUNDERSTORMS WILL IMPACT EVANS COUNTY AND TATTNALL COUNTY
THROUGH 730 PM EST...

AT 655 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND GUSTY WINDS
OF 35 TO 45 MPH.  THIS STORM WAS LOCATED NEAR HUGHLAND...OR ABOUT 7
MILES SOUTH OF REIDSVILLE...MOVING NORTHEAST AT 40 MPH.

AREAS IN AND AROUND BELLVILLE...CLAXTON...HAGAN...MANASSAS...
MENDES...MIDWAY AND REIDSVILLE WILL BE IMPACTED THROUGH 730 PM EST.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
Special weather statement, Dec 30, 7:06 PM EST, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
706 PM EST SUN DEC 30 2007

SCZ048-310030-
BEAUFORT-
706 PM EST SUN DEC 30 2007

...STRONG THUNDERSTORMS WILL IMPACT BEAUFORT COUNTY THROUGH 730 PM
EST...

AT 704 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING GUSTY WINDS OF 30 TO 40 MPH.
THIS STORM WAS LOCATED 7 MILES NORTHWEST OF HILTON HEAD
ISLAND...MOVING NORTHEAST AT 40 MPH.

AREAS IN AND AROUND FOLLY FIELD...HILTON HEAD ISLAND...PARRIS
ISLAND...PORT ROYAL AND HILTON HEAD AIRPORT WILL BE IMPACTED THROUGH
730 PM EST.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
Special weather statement, Dec 30, 7:16 PM EST, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
716 PM EST SUN DEC 30 2007

GAZ138>141-310045-
COASTAL LIBERTY-COASTAL MCINTOSH-INLAND LIBERTY-INLAND MCINTOSH-
716 PM EST SUN DEC 30 2007

...STRONG THUNDERSTORMS WILL IMPACT MCINTOSH COUNTY AND LIBERTY
COUNTY THROUGH 745 PM EST...

AT 713 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL...AND
STRONG WINDS OF 40 TO 50 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM LECOUNT TO 7 MILES WEST OF COX...OR ALONG A LINE
EXTENDING FROM 12 MILES SOUTHEAST OF HINESVILLE TO 10 MILES SOUTHEAST
OF GARDI...MOVING EAST AT 40 MPH.

AREAS IN AND AROUND CARNIGAN...COX...CRESCENT...EULONIA...HALFMOON
LANDING...JONES...MERIDIAN...PINE HARBOR...RETREAT...SHELLMAN
BLUFF...SOUTH NEWPORT...TOWNSEND AND VALONA WILL BE IMPACTED THROUGH
745 PM EST.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
Special weather statement, Dec 30, 7:20 PM EST, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
720 PM EST SUN DEC 30 2007

GAZ114-137-138-310100-
INLAND LIBERTY-LONG-TATTNALL-
720 PM EST SUN DEC 30 2007

...STRONG THUNDERSTORMS WILL IMPACT NORTHERN LONG COUNTY...EASTERN
TATTNALL COUNTY AND WESTERN LIBERTY COUNTY THROUGH 800 PM EST...

AT 718 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND STRONG
WINDS OF 40 TO 50 MPH.  THIS STORM WAS LOCATED NEAR GLENNVILLE...OR
ABOUT 14 MILES SOUTH OF CLAXTON...MOVING EAST AT 40 MPH.

AREAS IN AND AROUND GLENNVILLE AND MIDWAY WILL BE IMPACTED THROUGH
800 PM EST.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
Special weather statement, Dec 30, 8:27 PM EST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
827 PM EST SUN DEC 30 2007

GAZ140-141-310215-
COASTAL MCINTOSH-INLAND MCINTOSH-
827 PM EST SUN DEC 30 2007

...STRONG THUNDERSTORMS WILL IMPACT MCINTOSH COUNTY THROUGH 915 PM
EST...

AT 822 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND STRONG
WINDS OF 40 TO 50 MPH.  THIS STORM WAS LOCATED 9 MILES WEST OF COX...
OR ABOUT 6 MILES SOUTHEAST OF GARDI...MOVING EAST AT 35 MPH.

AREAS IN AND AROUND CARNIGAN...COX...CRESCENT...DARIEN...EULONIA...
MERIDIAN...PINE HARBOR...RIDGEVILLE...SAPELO ISLAND...SHELLMAN
BLUFF...TOWNSEND AND VALONA WILL BE IMPACTED THROUGH 915 PM EST.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 30, 9:04 PM ESTSpecial Marine WarningCHS56 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.